MAUDE Adverse Event Report: ARTHREX, INC. LO-PRO SCRW,TI,3.5MMX 38MM; PLATE, FIXATION, BONE

ARTHREX, INC. LO-PRO SCRW,TI,3.5MMX 38MM; PLATE, FIXATION, BONE
Model Number LO-PRO SCRW,TI,3.5MMX 38MM
Medical Device Problem Codes Patient-Device Incompatibility (2682); Patient Device Interaction Problem (4001)
Health Effect - Clinical Codes Itching Sensation (1943); Distress (2329); Reaction (2414); Sleep Dysfunction (2517)
Date of Event 11/20/2017
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The contribution of the device to the reported event could not be determined as the device was not returned for evaluation therefore the complainant's event could not be verified.The root cause of the event could not be determined from the information available and without device evaluation.A possible cause of this type of event may be a reaction of the patient to the material(s) implanted or used during the implant procedure.Patient sensitivity to materials must be considered prior to implantation.
 
Event or Problem Description
It was reported by a patient, through the arthrex website, that she had undergone a calcaneous repair procedure (b)(6) 2017.Less than two weeks post surgery patient's back started itching and this has since spread all over her body and patient reports this is causing her great stress and lack of sleep.At the time of initial report the patient did not have the arthrex product numbers for her implants.Patient has requested and will be provided with the material composition of her implants once the part numbers are provided to arthrex.Additional information obtained 4/3/2019: patient has provided the implant log from her surgery.The following are the patient's arthrex implant part numbers.Lot numbers were not provided on the implant log and are not available: calcaneous plate: ar-8954pr-xs (qty 1); 3.5mm locking screws: ar-8935l-28 (qty2), ar-8935l-22 (qty 1); 3.5mm non-locking screws:(qty 1 each) ar-8935-38, ar-8935-36, ar-8935-34, ar-8935-30, ar-8935-26, ar-8935-24.Material composition of the implanted devices is being provided to the patient.

Brand Name
LO-PRO SCRW,TI,3.5MMX 38MM
Common Device Name
PLATE, FIXATION, BONE
Manufacturer (Section D)
ARTHREX, INC.
1370 creekside boulevard
naples FL 34108 1945
MDR Report Key8526644
Report Number1220246-2019-01051
Device Sequence Number1839715
Product Code HWC
UDI-Device Identifier00888867050648
UDI-Public00888867050648
Combination Product (Y/N)N
Initial Reporter StateTX
Initial Reporter CountryUS
PMA/510(K) Number
K143614
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2017
Reporter Type Manufacturer
Report Source consumer
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 04/18/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model NumberLO-PRO SCRW,TI,3.5MMX 38MM
Device Catalogue NumberAR-8935-38
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/01/2019
Initial Report FDA Received Date04/18/2019
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;